MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in a moderately tortuous and moderately calcified vessel.A 6.0-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during the first inflation at 16 atmospheres for 30 seconds, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter address: (b)(6).E1 - initial reporter city: (b)(6).Device evaluated by mfr: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.A microscopic examination identified a balloon longitudinal tear beginning approximately 5mm proximal of the proximal markerband and extending approximately 10mm distally across the balloon material.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this balloon is 15 atmospheres.A visual and tactile examination identified no damage or issues with the shaft of the device.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9515013
Report Number2134265-2019-16119
Device Sequence Number11233633
Product Code LIT
UDI-Device Identifier08714729181972
UDI-Public08714729181972
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0023410624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: KYOUSHANT18; GUIDE WIRE: KYOUSHANT18; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INTRODUCER SHEATH: TERUMO 5FR; INTRODUCER SHEATH: TERUMO 5FR